# SDR BTEA2012FA0000554

- Difficulty date: August 10, 2012
- Submitted: August 10, 2012
- Operation: Air carrier
- Aircraft: N176BA
- Make and model: Skrsky S76B
- Aircraft serial: 760317
- Aircraft time: 11,309 hours, 36,343 cycles
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Part number: 23032001
- Condition: Failed
- Stage of operation: AA
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

WHEN THE AIR CONDITIONER WAS TURNED ON, THERE WAS A "POPPING" SOUND IN THE INTERCOMM SYSTEM IN CREW HELMETS.  THIS WAS ACCOMPANIED BY AN "AUX BATTERY" LIGHT.  INSPECTION OF NR 2 STARTER GEN SHOWED SIGNIFCANT WEAR OF BRUSHES AND AN UNUSUAL WEAR PATTERN ON THE COMMUTATOR.  STARTER GEN WAS REPLACED.  NOISE WENT AWAY. THERE WAS A SECONDARY DEFECT WITH THE CURRENT LIMITER FOR THE SYSTEM.  THAT UNIT WAS REPLACED AND ALL FUNCTIONS RETURNED TO NORMAL.
